Alert archive / New York / Flash Flood Warnings in 2010

Flash Flood Warning 13, NWS New York, NY

October 11, 20105 counties in New York; Bergen County, Essex County, Hudson County, New Jersey

NWS New York, NY issued this flash flood warning at Oct 11, 2010, 8:41 PM EDT for 5 counties in New York; Bergen County, Essex County, Hudson County, New Jersey. It was in force for 64 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 11, 2010, 8:41 PM EDT (00:41 UTC)
Expired
Oct 11, 2010, 9:45 PM EDT
In force
64 min
Issued by
NWS New York, NY
Area
Storm-based polygon
Flood severity
None

Counties Bergen County, NJ, Essex County, NJ, Hudson County, NJ, Bronx County, NY, Kings County, NY, Nassau County, NY, New York County, NY, Queens County, NY

The radar

The Philadelphia radar (KDIX), 91 km from the middle of the area, began a volume at 00:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 11, 8:45 PM EDTFLASH FLOOD2 W Crown Heights, NYON 422 EIGHTH STREET...RUSHING WATER THROUGH THE STREETS WITH PEOPLE DUMPING BUCKETS OF WATER OUT OF LOWER LEVELS OF HOMES IN TOWN OF PARK SLOPE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 0.7 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2010-10-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 38 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2010-10-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 145 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
38 J/kg
Mixed-layer CIN
-152 J/kg
Mixed-layer LCL
1308 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
145 m²/s²
0-3 km storm-relative helicity
162 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

355 
WGUS51 KOKX 120041
FFWOKX
NJC003-013-017-NYC005-047-059-061-081-120145-
/O.NEW.KOKX.FF.W.0013.101012T0041Z-101012T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
841 PM EDT MON OCT 11 2010

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  QUEENS COUNTY IN SOUTHEAST NEW YORK...
  SOUTHWESTERN NASSAU COUNTY IN SOUTHEAST NEW YORK...
  KINGS (BROOKLYN) COUNTY IN SOUTHEAST NEW YORK...
  NEW YORK (MANHATTAN) COUNTY IN SOUTHEAST NEW YORK...
  BRONX COUNTY IN SOUTHEAST NEW YORK...
  SOUTHEASTERN ESSEX COUNTY IN NORTHEAST NEW JERSEY...
  SOUTHEASTERN BERGEN COUNTY IN NORTHEAST NEW JERSEY...
  HUDSON COUNTY IN NORTHEAST NEW JERSEY...

* UNTIL 945 PM EDT...

* AT 836 PM EDT...TRAINED WEATHER SPOTTERS REPORTED FLASH FLOODING   
  FROM A THUNDERSTORM IN BELLEVILLE NEW JERSEY. THE THUNDERSTORMS    
  HAVE BEEN PRODUCING RAIN RATES OF UP TO 2 INCHES PER HOUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 4060 7384 4065 7384 4063 7388 4058 7388
      4062 7403 4070 7401 4065 7412 4070 7411
      4068 7414 4071 7424 4081 7416 4081 7412
      4092 7405 4080 7372 4065 7355 4061 7364
      4062 7367 4059 7370 4057 7388

$$

JM
1 follow-up statement
071 
WGUS71 KOKX 120141
FFSOKX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
941 PM EDT MON OCT 11 2010

NJC003-013-017-NYC005-047-059-061-081-120151-
/O.EXP.KOKX.FF.W.0013.000000T0000Z-101012T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HUDSON NJ-BERGEN NJ-ESSEX NJ-BRONX NY-NEW YORK (MANHATTAN) NY-
KINGS (BROOKLYN) NY-NASSAU NY-QUEENS NY-
941 PM EDT MON OCT 11 2010

...THE FLASH FLOOD WARNING WILL EXPIRE AT 945 PM EDT FOR QUEENS...
SOUTHWESTERN NASSAU...KINGS (BROOKLYN)...NEW YORK (MANHATTAN)...
BRONX...SOUTHEASTERN ESSEX...SOUTHEASTERN BERGEN AND HUDSON
COUNTIES...

LAT...LON 4060 7384 4065 7384 4063 7388 4058 7388
      4062 7403 4070 7401 4065 7412 4070 7411
      4068 7414 4071 7424 4081 7416 4081 7412
      4092 7405 4080 7372 4065 7355 4061 7364
      4062 7367 4059 7370 4057 7388

$$

JM

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Oct 11, 7:49 PM EDT, 52 minutes earlier.

Area forecast discussion, Oct 11, 7:49 PM EDT, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
749 PM EDT MON OCT 11 2010

.SYNOPSIS...
DEVELOPING LOW PRESSURE WILL MOVE THROUGH THE REGION LATE TONIGHT
AND WILL DEPART ON TUESDAY. HIGH PRESSURE THEN BUILDS THROUGH THE
REGION WEDNESDAY THROUGH THURSDAY. A COMPLEX STORM SYSTEM WILL
IMPACT THE AREA FOR THE END OF THE WEEK...THEN HIGH PRESSURE
RETURNS FOR THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
UPPER TROUGH OVER THE GREAT LAKES WILL DIG CLOSER TO THE NORTHEAST
THIS EVENING. WEAK SFC LOW PRES...JUST OVER WESTERN NY/PA AND
AHEAD OF THE UPPER TROUGH...WILL DEEPEN AS IT PUSHES CLOSER TO THE
LOCAL AREA. SOME CONVECTION HAS FIRED UP OVER CENTRAL PA IN
ASSOCIATION WITH A WEAK MID-LEVEL SHORTWAVE...AND THIS WILL IMPACT
WESTERN PORTIONS OF THE FORECAST AREA THROUGH THE EARLY EVENING
HOURS. SPC HAS ISSUED A SEVERE THUNDERSTORM WATCH COVERING THE
WESTERN HALF OF THE CWA THROUGH THIS EVENING.

LATEST LAPS GUIDANCE HAS SOME MARGINAL ML MUCAPE OVER NORTHEAST
NJ...GENERALLY 300-400 J/KG...AND THIS MAY CREEP UP OVER THE NEXT
HOUR OR SO AS SFC DEW POINTS RISE INTO THE LOWER 50S. THE LIFTED
INDEX IS AROUND -1C. WILL CARRY CHANCE POPS WITH MENTION OF SEVERE
THUNDERSTORMS FOR THE WESTERN HALF OF THE CWA.

OTHERWISE...THE AFOREMENTIONED AREA OF LOW PRES WILL DEEPEN AS IT
APPROACHES THE NORTHEAST. 12Z NAM KEEPS THE AXIS OF HEAVIEST PRECIP
NORTH OF LI SOUND...SPREADING INTO EASTERN LONG ISLAND TOWARDS
DAYBREAK TUE WHEREAS THE 12Z GFS HAS THE LOW A BIT FARTHER
SOUTH...WHICH WOULD SPREAD A BIT MORE OF THE HEAVIER PRECIP INTO
LONG ISLAND EARLIER IN THE EVENING. THE 12Z GFS SEEMS A BIT MORE IN
LINE WITH THE 00Z ECMWF AND THE 09Z SREF...SO WILL SIDE WITH A BLEND
OF THOSE MODELS.

WILL KEEP CATEGORICAL POPS IN THE FCST TONIGHT ALONG WITH A CHANCE
FOR THUNDER GIVEN FAIRLY STEEP MID-LEVEL LAPS RATES ML MUCAPES
INCREASING TO 600-700 J/KG AS THE LOW PASSES OVERHEAD.

LOWS TONIGHT WILL DROP TO AROUND 60 ACROSS NYC AND SURROUNDING
SUBURBS AND IN THE LOW TO MID 50S MOST ELSEWHERE.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH WEDNESDAY NIGHT/...
LOW PRES SOUTH OF CAPE COD TUE MORNING WILL MOVE INTO THE WESTERN
ATLANTIC OCEAN WATERS BY EARLY AFTERNOON. PRECIP WILL TRANSITION
FROM STRATIFORM RAIN TO MORE OF A SHOWERY PTYPE AS UPPER TROUGH
AND SHORTWAVES SLIDE THROUGH THE REGION ON TUE. WILL CARRY CHANCE
POPS THROUGH THE DAY...GRADUALLY DIMINISHING TOWARDS EVENING.
HIGHS ON TUE WILL BE A BIT COOLER UNDER NORTHERLY FLOW...TOPPING
OFF IN THE MID TO UPPER 60S.

HIGH PRES THEN BUILDS INTO THE AREA TUE NIGHT...MOVING OVERHEAD ON
WED BEFORE DEPARTING WED NIGHT.

MAINLY CLEAR SKIES WITH SEASONAL TEMPS ON TAP FOR THIS TIME
FRAME...RESULTING IN HIGHS ON TUE IN THE LOW TO MID 60S AND LOWS
GENERALLY AROUND 50 IN/AROUND NYC...IN THE 40S NEAR COASTAL
LOCATIONS AND IN THE UPPER 30S ACROSS THE INTERIOR.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
GLOBAL MODELS ALL AT ODDS WITH THE MAGNITUDE OF A DIGGING UPPER
TROUGH ACROSS THE EASTERN U.S. AND A COASTAL LOW THAT MAY BRING
HEAVY RAIN AND WINDS TO THE TRI-STATE AREA FROM LATE THU INTO FRI.
THE 12Z GFS IS THE MOST AGGRESSIVE OF THE SOLUTIONS...CLOSING OFF
AN UPPER LOW OVER THE GREAT LAKES ON THU...WHICH DIGS SWD INTO THE
MID ATLANTIC STATES THU NIGHT. A SECONDARY LOW THEN TAKES SHAPE
ALONG THE MID ATLANTIC COAST...RAPIDLY DEEPENING WHILE TRACKING NE
TO OFF THE NEW NEW ENGLAND COAST FRI NIGHT. THE OTHER GLOBAL
MODELS HAVE TRENDED TO A LESS AMPLIFIED...MORE PROGRESSIVE
SOLUTION...NOT WRAPPING UP THE LOW UNTIL OFF THE NEW ENGLAND
COAST. FORECAST THOUGH WAS BASED ON A BLEND ON THE 12Z GFS AND 00Z
ECMWF...WHICH BOTH POINTED TO A MORE ROBUST SOLUTION. THE 12Z
ECMWF HAS BACKED OFF SIMILAR TO THE OTHER GLOBAL MODELS.

THUS...WILL ONLY GO AS HIGH AS LIKELY POPS LATE THU INTO FRI FOR
RAIN AND HAVE RAMPED DOWN THE GFS WINDS BASED ON THE OTHER GLOBAL
MODELS. CONDITIONS ARE FORECAST TO DRY OUT ON SAT WITH GUSTY NORTH
WINDS ON THE BACKSIDE OF THE LOW THROUGH THE REMAINDER OF THE
WEEKEND. HIGH PRESSURE BUILDS IN SUN INTO MON.

&&

.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
A LOW PRESSURE SYSTEM DEVELOPS OVER PA THIS EVENING...THEN TRACKS
OVER/NEAR LONG ISLAND OVERNIGHT...BEFORE DEEPENING AS IT PULLS OFF
TO THE EAST TUESDAY MORNING.

RADAR AT 2345Z SHOWS MAIN CLUSTER THUNDERSTORMS OVER NORTHWESTERN
NJ...WITH LEADING ACTIVITY JUST WEST OF NYC. TEMPO GROUPS FOR TSTMS
AT THE NYC TERMINALS PLUS KHPN AND KSWF UNTIL 01 OR
02Z...DEPENDING ON LOCATION. ANY TERMINALS DIRECTLY IMPACTED BY
STORMS WILL SEE PERIODS OF MVFR OR POSSIBLY IFR VSBYS WITH HEAVY
RAIN AND GUSTY WINDS.

THUNDERSTORMS ARE EXPECTED TO DIMINISH LATE THIS EVENING. PERIODS
OF SHOWERS ARE LIKELY TO CONTINUE OVERNIGHT AS THE LOW STRENGTHENS
OVER THE AREA. MVFR CONDITIONS ARE LIKELY AT MOST TERMINALS
OUTSIDE THE IMMEDIATE NYC METRO WITH RAIN...FOG AND LOWER
CEILINGS. KEPT VFR CONDITIONS AT KJFK/KLGA/KEWR/KTEB WITH
SCATTERED LOW STRATUS...BUT PERIODS OF MVFR ARE POSSIBLE.

WITH TRACK OF LOW FORECAST NEAR/OVER LONG ISLAND TONIGHT...WIND
DIRECTION AND SPEED FORECAST IS OF VERY LOW CONFIDENCE UNTIL AREA
IS ON BACKSIDE OF LOW BY EARLY MORNING....WHEN AN N-NW FLOW
AROUND 10 KT DEVELOPS. GUSTS TO AROUND 15KT WILL BE POSSIBLE LATE
MORNING THROUGH THE AFTERNOON.

     NY METRO ENHANCED AVIATION WEATHER SUPPORT...

DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT:  HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)

KEWR FCSTER COMMENTS: BRIEF IFR CONDITIONS POSSIBLE WITH
THUNDERSTORMS THIS EVENING. AMENDMENTS POSSIBLE LATE THIS EVENING FOR
ENDING OF THUNDERSTORMS...AND OVERNIGHT FOR PERIODS OF RAIN AND
POSSIBLE MVFR.

KJFK FCSTER COMMENTS: BRIEF IFR CONDITIONS POSSIBLE WITH
THUNDERSTORMS THIS EVENING. AMENDMENTS POSSIBLE LATE THIS EVENING FOR
ENDING OF THUNDERSTORMS...AND OVERNIGHT FOR PERIODS OF RAIN AND
POSSIBLE MVFR.

KLGA FCSTER COMMENTS: BRIEF IFR CONDITIONS POSSIBLE WITH
THUNDERSTORMS THIS EVENING. AMENDMENTS POSSIBLE LATE THIS EVENING FOR
ENDING OF THUNDERSTORMS...AND OVERNIGHT FOR PERIODS OF RAIN AND
POSSIBLE MVFR.

KTEB FCSTER COMMENTS: BRIEF IFR CONDITIONS POSSIBLE WITH
THUNDERSTORMS THIS EVENING. AMENDMENTS POSSIBLE LATE THIS EVENING FOR
ENDING OF THUNDERSTORMS...AND OVERNIGHT FOR PERIODS OF RAIN AND
POSSIBLE MVFR.

KHPN FCSTER COMMENTS: BRIEF IFR CONDITIONS POSSIBLE WITH
THUNDERSTORMS THIS EVENING. AMENDMENTS POSSIBLE LATE THIS EVENING FOR
ENDING OF THUNDERSTORMS...AND OVERNIGHT FOR PERIODS OF RAIN AND
POSSIBLE MVFR.

KISP FCSTER COMMENTS: AMENDMENTS POSSIBLE TIMING OF SHOWERS. OCCASIONAL
MVFR CONDITIONS AND THUNDERSTORMS POSSIBLE LATE EVENING. MVFR
POSSIBLE LATE TONIGHT WITH RAIN...LOW STRATUS AND FOG.

OUTLOOK FOR 00Z WEDNESDAY THROUGH SATURDAY...
TUESDAY NIGHT-THURSDAY MORNING...VFR.
THURSDAY AFTERNOON-SATURDAY. SUB- VFR DEVELOPING LATE
THURSDAY...MOST LIKELY THURSDAY NIGHT-FRIDAY NIGHT WITH GUSTY E-NE
WINDS...THEN BECOMING VFR SATURDAY. THIS IN ASSOCIATION WITH
COASTAL LOW DEEPENS AS IT PASSES TO THE S OF LONG ISLAND THURSDAY
NIGHT INTO LATE FRIDAY.

&&

.MARINE...
LOW PRES MOVES ACROSS THE WATERS TONIGHT. SOUTHERLY WINDS WILL
INCREASE TO AROUND 15 KT WITH 20 KT GUSTS...THEN TURN NORTH TUE
MORNING AS LOW PRES DEPARTS AND HIGH PRES BEGINS TO BUILD INTO THE
NORTHEAST. DO NOT THINK GUSTS WILL APPROACH SCA CRITERIA AND SEAS
WILL GENERALLY RANGE FROM 2-3 FT.

SUB-SCA CONDITIONS THEN EXPECTED ON THE WATERS THROUGH THE MIDDLE
OF THE WEEK AS HIGH PRES BUILDS EAST.

MODELS IN LESS AGREEMENT WITH THE 12Z CYCLE WITH THE MAGNITUDE OF
A COASTAL LOW THU NIGHT INTO SAT. THERE ARE SOME INDICATIONS THAT
THIS DEVELOPMENT COULD TAKE PLACE FARTHER OFFSHORE...TO THE NORTH
AND EAST OF THE WATERS. EVEN WITH THAT BEING THE CASE...THERE IS
THE POTENTIAL FOR A GALE ON THE BACKSIDE OF THE STORM FRI INTO
SAT. STAY TUNED.

&&

.HYDROLOGY...
LOW PRES TONIGHT WILL BRING 1/3 TO 3/4 INCH QPF. THE HEAVIEST OF
THE RAIN SHOULD FALL ACROSS CT AND THEN INTO EASTERN LONG ISLAND.
SHOULD CONVECTION DEVELOP...THERE WOULD BE LOCALLY HIGHER AMOUNTS.
THIS SHOULD NOT RESULT IN ANYTHING MORE THAN MINOR NUISANCE
FLOODING.

IT SHOULD BE DRY TUESDAY NIGHT INTO THURSDAY...THEN A SIGNIFICANT
RAIN EVENT IS POSSIBLE FROM LATE THURSDAY INTO THE END OF THE WEEK
WITH POTENTIAL COASTAL LOW DEVELOPMENT.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.

&&

AVIATION...KCS
Hazardous weather outlook, Oct 11, 3:42 PM EDT, 4 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NEW YORK NY
342 PM EDT MON OCT 11 2010

CTZ005>012-NYZ068-078>081-121000-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-PUTNAM-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
342 PM EDT MON OCT 11 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NJZ002>006-011-NYZ067-069>077-121000-
WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-
ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-
QUEENS-NASSAU-
342 PM EDT MON OCT 11 2010

...SEVERE THUNDERSTORM WATCH 698 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-340-345-350-353-121000-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
342 PM EDT MON OCT 11 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A NOR'EASTER COULD POTENTIALLY AFFECT THE WATERS THURSDAY NIGHT
THROUGH SATURDAY BRINGING GALE CONDITIONS AND HIGH SEAS DURING
THIS TIME. THERE IS STILL UNCERTAINTY ON THE LOCATION...TIMING
AND STRENGTH OF DEVELOPMENT...SO STAY TUNED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ338-355-121000-
NEW YORK HARBOR-SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
342 PM EDT MON OCT 11 2010

...SEVERE THUNDERSTORM WATCH 698 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A NOR'EASTER COULD POTENTIALLY AFFECT THE WATERS THURSDAY NIGHT
THROUGH SATURDAY BRINGING GALE CONDITIONS AND HIGH SEAS DURING
THIS TIME. THERE IS STILL UNCERTAINTY ON THE LOCATION...TIMING
AND STRENGTH OF DEVELOPMENT...SO STAY TUNED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Special weather statement, Oct 11, 7:18 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
718 PM EDT MON OCT 11 2010

NJZ011-NYZ074-120000-
RICHMOND (STATEN IS.)-UNION-
718 PM EDT MON OCT 11 2010

...STRONG THUNDERSTORMS WILL IMPACT RICHMOND (STATEN ISLAND) AND
SOUTHERN UNION COUNTIES...

AT 714 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SOMERVILLE TO
MANVILLE...AND MOVING EAST AT 35 MPH.

PEOPLE IN RICHMOND (STATEN ISLAND) AND SOUTHERN UNION COUNTIES...
INCLUDING PLAINFIELD...CLARK...LINDEN...TOTTENVILLE...HUGUENOT...PORT
RICHMOND...TODT HILL...OAKWOOD...TOMPKINSVILLE AND VERRAZANO-NARROWS
BRIDGE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.

FREQUENT CLOUD TO GROUND LIGHTNING...HAIL UP TO NICKEL SIZE...AND
GUSTY WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4055 7424 4057 7421 4059 7421 4058 7428
      4059 7431 4058 7446 4059 7446 4063 7441
      4065 7441 4064 7445 4067 7446 4065 7416
      4064 7416 4064 7406 4059 7405 4054 7413
      4050 7424

MALOIT
Special weather statement, Oct 11, 7:24 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
724 PM EDT MON OCT 11 2010

NJZ002-004-120015-
EASTERN PASSAIC-WESTERN PASSAIC-
724 PM EDT MON OCT 11 2010

...STRONG THUNDERSTORMS WILL IMPACT PASSAIC COUNTY...

AT 719 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTHWEST OF
FRANKLIN TO 5 MILES WEST OF HOPATCONG...OR ALONG A LINE EXTENDING
FROM 14 MILES SOUTHEAST OF MILFORD TO HOPATCONG...AND MOVING EAST AT
25 MPH.

PEOPLE IN PASSAIC COUNTY...INCLUDING WEST MILFORD...BLOOMINGDALE...
RINGWOOD AND POMPTON LAKES...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND GUSTY WINDS UP
TO 50 MPH ARE EXPECTED WITH THESE STORMS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4119 7438 4112 7421 4101 7427 4098 7424
      4091 7427 4092 7429 4097 7428 4099 7431
      4101 7443 4104 7444 4104 7447 4102 7448
      4103 7450 4108 7451

MALOIT
Local storm report, Oct 11, 8:19 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
819 PM EDT MON OCT 11 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0812 PM     HAIL             CALDWELL                40.84N 74.28W
10/11/2010  E0.75 INCH       ESSEX              NJ   TRAINED SPOTTER

            PENNY SIZE HAIL

&&

JM
Local storm report, Oct 11, 8:24 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
824 PM EDT MON OCT 11 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0822 PM     HAIL             HARRISON                40.74N 74.15W
10/11/2010  E0.88 INCH       HUDSON             NJ   TRAINED SPOTTER

            NICKEL SIZE HAIL COVERING GROUND

&&

JM
Local storm report, Oct 11, 8:26 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
826 PM EDT MON OCT 11 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 PM     HAIL             KEARNY                  40.75N 74.12W
10/11/2010  E0.75 INCH       HUDSON             NJ   TRAINED SPOTTER

            PENNY SIZE HAIL

&&

JM
Local storm report, Oct 11, 8:34 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
834 PM EDT MON OCT 11 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0824 PM     HAIL             NORTH ARLINGTON         40.79N 74.13W
10/11/2010  M1.00 INCH       BERGEN             NJ   LAW ENFORCEMENT

0824 PM     HAIL             NORTH ARLINGTON         40.79N 74.13W
10/11/2010  E1.00 INCH       BERGEN             NJ   LAW ENFORCEMENT

0824 PM     HAIL             NORTH ARLINGTON         40.79N 74.13W
10/11/2010  E1.00 INCH       BERGEN             NJ   LAW ENFORCEMENT

&&

KYLE

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 11, 8:09 PM EDTSevere Thunderstorm WarningOKXBronx, Kings, New York, Queens51 min
Oct 11, 8:15 PM EDTAreal Flood AdvisoryOKXBronx, Kings, New York, Queens60 min
Oct 11, 8:30 PM EDTSpecial Marine WarningOKX45 min
Oct 11, 8:54 PM EDTSevere Thunderstorm WarningOKXKings, Nassau, New York, Queens36 min
Oct 11, 8:57 PM EDTSpecial Weather StatementOKXNassau48 min
Oct 11, 9:10 PM EDTSevere Thunderstorm WarningOKXNassau, Suffolk35 min
Oct 11, 9:14 PM EDTSpecial Marine WarningOKX46 min
Oct 11, 9:17 PM EDTSpecial Marine WarningOKX43 min
Oct 11, 9:47 PM EDTSpecial Marine WarningOKX58 min

Nearby

Flash Flood Warnings in New York, 2010Flash Flood Warnings in New Jersey, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.